Approximate analytical solutions of a class of boundary layer equations over nonlinear stretching surface

Downloads

Downloads per month over past year

Kudenatti, R.B. and Awati, V.B. and Bujurke, N.M. (2011) Approximate analytical solutions of a class of boundary layer equations over nonlinear stretching surface. Applied Mathematics and Computation, 218 (6). pp. 2952-2959. ISSN 0096-3003

[img] Text
Approximate analytical solutions of a class of boundary layer.pdf
Restricted to Registered users only

Download (163kB)
Official URL: https://doi.org/10.1016/j.amc.2011.08.049

Abstract

Third order nonlinear ordinary differential equations, subject to appropriate boundary conditions arising in fluid dynamics, are solved using three different methods viz., the Dirichlet series, method of stretching of variables, and asymptotic function method. Similarity transformations are used to convert the governing partial differential equations into nonlinear ordinary differential equations. The numerical results obtained from the above methods for various problems are given in terms of skin friction. Our study revealed that the results obtained from these methods agree well with those of direct numerical simulation of ordinary differential equations. Also, these methods have advantages over pure numerical methods in obtaining derived quantities such as velocity profile accurately for various values of the parameters at a stretch. © 2011 Elsevier Inc. All rights reserved.

Item Type: Article
Additional Information: cited By 1
Uncontrolled Keywords: Approximate analytical solutions; Asymptotic functions; Asymptotic method; Boundary layer equations; Dirichlet series; Non-linear stretching; Nonlinear ordinary differential equation; Numerical results; Similarity transformation; Stretching surface; Third order nonlinear ordinary differential equation; Velocity profiles, Boundary conditions; Boundary layers; Computer simulation; Differentiation (calculus); Numerical methods; Ordinary differential equations; Partial differential equations, Nonlinear equations
Subjects: Faculty of Science > Pure Sciences > Mathematics
Divisions: Jnana Bharathi / Central College Campus > Department of Mathematics
Depositing User: Mr. Kirana Kumar D
Date Deposited: 30 Mar 2016 10:08
Last Modified: 30 Mar 2016 10:08
URI: http://eprints-bangaloreuniversity.in/id/eprint/2355

Actions (login required)

View Item View Item